Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Addicted to otrivin. How to get rid of this?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 1600 Questions
Hi Dr
i have a permanent ALLERGY from otrivin more than 5 years i can not sleep with out otrivin . please Dr Help me
name : XXXXXXX
Posted Mon, 21 Jan 2013 in Medicines and Side Effects
Answered by Dr. Naveen Kumar 12 minutes later

Thanks for posting the query

You have not developed allergy secondary to the usage of otrivin but, you have misused otrivin and developed addiction for the same.

At present, you are suffering from a condition called 'Rhinitis Medicamentosa' secondary to otrivin abuse. First of all, you need to stop otrivin and start using saline and steroid nasal spray(containing fluticasone or momentasone) till the effect of the otrivin weans off.

Do not worry! This is a curable problem; you should consult your ENT specialist and tell him about all your problems, he will definitely help you out.

Hope I have answered your queries; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor